Alert archive / Louisiana / Wind Advisories in 2018

Wind Advisory 12, NWS Lake Charles, LA

November 8, 2018Cameron Parish, Saint Martin Parish, Louisiana

NWS Lake Charles, LA issued this wind advisory at Nov 8, 2018, 9:05 PM CST for Cameron Parish, Saint Martin Parish, Louisiana. It took effect at Nov 9, 2018, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2018, 9:05 PM CST (03:05 UTC)
In effect from
Nov 9, 2018, 12:00 PM CST
Expired
Nov 10, 2018, 4:22 AM CST
In force
16 hr
Issued by
NWS Lake Charles, LA

Counties Cameron Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2018-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2018-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
558 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS74 KLCH 090305
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
905 PM CST Thu Nov 8 2018

...Strong and gusty north winds expected on Friday...

.High pressure building into north Texas late tonight into Friday will
tighten the pressure gradient across the northwest Gulf and draw cold
air south into the region. As a result, strong and gusty north winds
are expected to begin over Southeast Texas and Southern Louisiana
coastal counties and parishes Friday afternoon into Saturday morning.

LAZ052>055-073-074-TXZ215-091400-
/O.NEW.KLCH.WI.Y.0012.181109T1800Z-181110T1800Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, and Sea Rim State Park
905 PM CST Thu Nov 8 2018

...WIND ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON CST
SATURDAY...

The National Weather Service in Lake Charles has issued a Wind
Advisory, which is in effect from noon Friday to noon CST
Saturday. 

* TIMING...Noon Friday to Noon Saturday.

* WINDS...North to northeast 20 to 25 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
4 follow-up statements
344 
WWUS74 KLCH 091008
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
408 AM CST Fri Nov 9 2018

...Strong and gusty north winds expected this afternoon into
Saturday...

.High pressure building into north Texas late tonight into Friday
will tighten the pressure gradient across the northwest Gulf and
draw cold air south into the region. As a result, strong and
gusty north winds are expected to begin over Southeast Texas and
Southern Louisiana coastal counties and parishes this afternoon 
and continue through Saturday morning.

LAZ052>055-073-074-TXZ215-091815-
/O.CON.KLCH.WI.Y.0012.181109T1800Z-181110T1800Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, and Sea Rim State Park
408 AM CST Fri Nov 9 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST
SATURDAY...

* TIMING...Noon Friday to Noon Saturday.

* WINDS...North to northeast 20 to 25 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
400 
WWUS74 KLCH 092135
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
335 PM CST Fri Nov 9 2018

...Strong and gusty north winds expected through Saturday...

.High pressure building into north Texas late tonight into Friday
will tighten the pressure gradient across the northwest Gulf and
draw cold air south into the region. As a result, strong and
gusty north winds are expected to begin over Southeast Texas and
Southern Louisiana coastal counties and parishes this evening and
continue through Saturday morning. 

LAZ052>055-073-074-TXZ215-101100-
/O.CON.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, and Sea Rim State Park
335 PM CST Fri Nov 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* TIMING...This Evening through Noon Saturday.

* WINDS...North to northeast 20 to 25 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
367 
WWUS74 KLCH 100250
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
850 PM CST Fri Nov 9 2018

...Strong and gusty north winds expected through Saturday...

.Strong and gusty north winds will continue over the Southeast 
Texas and Southern Louisiana coastal counties and parishes this 
evening and continue through Saturday morning.

LAZ052>055-073-074-TXZ215-101400-
/O.CON.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, and Sea Rim State Park
850 PM CST Fri Nov 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY...

* TIMING...This Evening through Noon Saturday.

* WINDS...North to northeast 20 to 25 mph.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles. Use extra caution. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 20 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
490 
WWUS74 KLCH 101022
NPWLCH

URGENT - WEATHER MESSAGE
National Weather Service Lake Charles LA
422 AM CST Sat Nov 10 2018


.Winds are continuing to relax.

LAZ052>055-073-074-TXZ215-101130-
/O.CAN.KLCH.WI.Y.0012.000000T0000Z-181110T1800Z/
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Jefferson-
Including the cities of Abbeville, Intracoastal City, Meaux, 
Forked Island, Kaplan, New Iberia, Morgan City, Burns Point, 
Centerville, Franklin, Patterson, Berwick, Bayou Vista, 
Stephensville, Hackberry, Johnson Bayou, Grand Lake, Klondike, 
Cameron, Creole, Grand Chenier, Rutherford Beach, Beaumont, 
Sabine Pass, and Sea Rim State Park
422 AM CST Sat Nov 10 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Lake Charles has cancelled the
Wind Advisory. 

A few strong gusts are still possible early this morning across
Vermilion, Iberia and St. Mary Parishes. However strong sustained
winds have subsided.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 8, 5:23 PM CST, 3 hours 42 minutes earlier.

Area forecast discussion, Nov 8, 5:23 PM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
523 PM CST Thu Nov 8 2018

.AVIATION...Most locations are IFR late this afternoon, however
LIFR conditions are expected later tonight into Friday as ceilings
lower and rain moves in. Winds will N to NE through the period and
become gusty Friday as another front moves through.

&&

.PREV DISCUSSION... /issued 439 PM CST Thu Nov 8 2018/

DISCUSSION...
Upper trof digging into the Central CONUS progged to strengthen
the baroclinic zone currently draped across the region later
tonight, with this frontogenetic forcing amid a still moist
atmosphere atop the shallow cool airmass resulting in widespread
showers and isolated thunderstorms. Some of this could begin to
creep into NW zones this evening, but the bulk of the activity is
expected to begin spreading into the area after midnight and on
into FRI morning. PCPN will begin to wind down and exit to the SE
tomorrow afternoon, with most of the rain expected to be over with
by evening.

Along with the expected rainfall, a much colder airmass will be
drawn southward into the region, with little in the way of a
diurnal rise from morning lows generally in the lower 60s north
and upper 60s south.

Dry and cold expected FRI night into SAT as a reinforcing high
drops into the Plains, then heads EWD toward the OH River Valley.
Rain chances increase again SAT night into SUN as a shearing out
shortwave ejects east across the SRN Plains. Good rain chances
continue SUN night into MON as a deep upper trof digs into the
CENT/ERN CONUS. A strong cold front is expected late MON into TUE,
which will finally dry us out and appears increasingly likely to
yield our first freezing temperatures WED morning.

13

MARINE...

A cold front will remain nearly stationary over the
coastal waters this evening with light east to northeast winds
prevailing. High pressure building into Southern Plains will
finally drive the front out of the area overnight into Friday
morning, with a strong and gusty offshore flow developing. The
Gale Watch was left as is for now, with these conditions likely
not ensuing until the afternoon. With winds increasing by morning,
however, did go ahead and hoist a SCY for the coastal lakes and
bays, and a lead in small craft advisory for the Gulf
waters. Elevated offshore flow will continue through the weekend
as a reinforcing high traverses Eastern U.S., with offshore flow
becoming strong again early next week as a robust surface high
drops into the Plains. Scattered to numerous showers and
thunderstorms are possible through the early next week.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  51  55  40  51 /  90  90  10  10
LCH  58  60  46  54 /  60  90  10  10
LFT  59  59  45  55 /  40  90  20  10
BPT  58  59  46  55 /  70  90  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Gale Watch from Friday afternoon through Saturday morning for
     GMZ450-452-455-470-472-475.

     Small Craft Advisory from 9 AM to noon CST Friday for GMZ455-475.

     Small Craft Advisory from 6 AM to noon CST Friday for GMZ450-452-
     470-472.

     Small Craft Advisory from 6 AM Friday to 6 AM CST Saturday for
     GMZ430-432.

     Small Craft Advisory from 9 AM Friday to 6 AM CST Saturday for
     GMZ435.

&&

AVIATION...05
Hazardous weather outlook, Nov 8, 4:57 PM CST, 4 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
457 PM CST Thu Nov 8 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
092300-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
457 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Tonight

Widespread showers and isolated thunderstorms will begin to spread
into the area from the northwest tonight.

No severe thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Widespread showers and isolated thunderstorms will continue Friday
morning, gradually decreasing in coverage and intensity and ending
from northwest to southeast through the afternoon and evening.

No severe thunderstorms are expected.

Dry conditions will prevail Friday afternoon through Saturday
with precipitation chances returning Saturday night into Sunday as
a weak upper disturbance moves across the northern gulf. This
will be followed by another strong cold front swinging through the
area late Monday into Tuesday which will be accompanied by
widespread showers. Severe weather is not expected with either of
these features.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-092300-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
457 PM CST Thu Nov 8 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Tonight

Widespread showers and isolated thunderstorms will begin to spread
into the area from the northwest tonight.

No severe thunderstorms are expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Strong and gusty northeast winds will overspread the coastal
waters starting Friday morning. Small craft advisories are in
effect for the Gulf waters Friday morning and the coastal lakes
and bays from Friday morning through Saturday morning. Frequent
gusts to gale force will become increasingly likely over the Gulf
by Friday afternoon, continuing through Saturday morning. A gale
watch remains in effect from noon Friday until noon Saturday.

Widespread showers and isolated thunderstorms will continue Friday
morning, gradually decreasing in coverage and intensity and ending
from northwest to southeast through the afternoon and evening.

No severe thunderstorms are expected.

Dry conditions will prevail Friday afternoon through Saturday with
precipitation chances returning Saturday night into Sunday as a
weak upper disturbance moves across the northern gulf. This will
be followed by another strong cold front swinging through the area
late Monday into Tuesday which will be accompanied by widespread
showers and possible Gale conditions. Severe weather is not
expected with either of these features.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 9:00 PM CSTGale WarningLCH39 hr

Nearby

Wind Advisories in Louisiana, 2018Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.